Dissipativity-based boundary control of linear distributed port-Hamiltonian systems
Authors
Alessandro Macchelli, Federico Califano
Abstract
The main contribution of this paper is a general synthesis methodology of exponentially stabilising control laws for a class of boundary control systems in port-Hamiltonian form that are dissipative with respect to a quadratic supply rate, being the total energy the storage function. More precisely, general conditions that a linear regulator has to satisfy to have, at first, a well-posed and, secondly, an exponentially stable closed-loop system are presented. The methodology is illustrated with reference to two specific stabilisation scenarios, namely when the (distributed parameter) plant is in impedance or in scattering form. Moreover, it is also shown how these techniques can be employed in the analysis of more general systems that are described by coupled partial and ordinary differential equations. In particular, the repetitive control scheme is studied, and conditions on the (finite dimensional) linear plant to have asymptotic tracking of generic periodic reference signals are determined.
Keywords
Distributed-parameter systems; Stabilisation methods; Linear (control) systems; Partial differential equations
Citation
- Journal: Automatica
- Year: 2018
- Volume: 95
- Issue:
- Pages: 54–62
- Publisher: Elsevier BV
- DOI: 10.1016/j.automatica.2018.05.029
BibTeX
@article{Macchelli_2018,
title={{Dissipativity-based boundary control of linear distributed port-Hamiltonian systems}},
volume={95},
ISSN={0005-1098},
DOI={10.1016/j.automatica.2018.05.029},
journal={Automatica},
publisher={Elsevier BV},
author={Macchelli, Alessandro and Califano, Federico},
year={2018},
pages={54--62}
}
References
- Curtain, (1995)
- Fattorini, H. O. Boundary Control Systems. SIAM Journal on Control vol. 6 349–385 (1968) – 10.1137/0306025
- Francis, B. A. & Wonham, W. M. The internal model principle of control theory. Automatica vol. 12 457–465 (1976) – 10.1016/0005-1098(76)90006-6
- Hara, S., Yamamoto, Y., Omata, T. & Nakano, M. Repetitive control system: a new type servo system for periodic exogenous signals. IEEE Transactions on Automatic Control vol. 33 659–668 (1988) – 10.1109/9.1274
- Jacob, (2012)
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Luo, (1999)
- Macchelli, A. Boundary energy shaping of linear distributed port-Hamiltonian systems. European Journal of Control vol. 19 521–528 (2013) – 10.1016/j.ejcon.2013.10.002
- Macchelli, A., Le Gorrec, Y., Ramirez, H. & Zwart, H. On the Synthesis of Boundary Control Laws for Distributed Port-Hamiltonian Systems. IEEE Transactions on Automatic Control vol. 62 1700–1713 (2017) – 10.1109/tac.2016.2595263
- Ramirez, H., Le Gorrec, Y., Macchelli, A. & Zwart, H. Exponential Stabilization of Boundary Controlled Port-Hamiltonian Systems With Dynamic Feedback. IEEE Transactions on Automatic Control vol. 59 2849–2855 (2014) – 10.1109/tac.2014.2315754
- Schoberl, M. & Siuka, A. On Casimir Functionals for Infinite-Dimensional Port-Hamiltonian Control Systems. IEEE Transactions on Automatic Control vol. 58 1823–1828 (2013) – 10.1109/tac.2012.2235739
- van der Schaft, (2000)
- van der Schaft, A. & Jeltsema, D. Port-Hamiltonian Systems Theory: An Introductory Overview. Foundations and Trends® in Systems and Control vol. 1 173–378 (2014) – 10.1561/2600000002
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176
- Willems, J. C. Dissipative dynamical systems Part II: Linear systems with quadratic supply rates. Archive for Rational Mechanics and Analysis vol. 45 352–393 (1972) – 10.1007/bf00276494
- Yamamoto, Learning control and related problems in infinite-dimensional systems. (1993)